Advertisement

  1. ITV Report

Teenager dies after falling ill at Creamfields dance festival

Police were called to the site in Daresbury, near Warrington in Cheshire, just after midnight on Saturday. Credit: ITV News.

A 19-year-old man has died after falling ill at Creamfields dance festival.

Police were called to the site in Daresbury, near Warrington in Cheshire, just after midnight on Saturday.

Security staff patrolling the festival had seen the man 'looking unwell' and took him to the medical tent to be looked at by a doctor.

The man - who is from Warrington - was rushed to hospital where he sadly later died.

His family have been told of his death and a post-mortem examination will take place in due course.

Det Insp Alistair Hinze said: "There do not appear to be any suspicious circumstances surrounding the death.

"A file will prepared for the coroner and our thoughts are with the family at this incredibly difficult time."

A Creamfields spokesperson added: "We are deeply saddened to hear of this tragic accident.

"We send our deepest condolences to his loved ones and we continue to work closely with the authorities."

The tragedy is at least the second death at north west festivals over the Bank Holiday weekend.

In the early hours of that same morning, a 17-year-old girl from Oldham died at Leeds Festival of a suspected drug overdose.

A boy, also aged 17 and from Oldham, was arrested on suspicion of supplying controlled drugs.

The night before, Leeds Festival Police tweeted a warning about a number of potentially dangerous drugs that were being circulated at the popular music festival.

The pills - known as Donkey Kong, Trump and Skype - were said to be high strength and up to three times the normal adult dose.

Creamfields too issued a warning on Saturday night about strong MDMA pills that were in circulation at the festival.

It wrote: "There are extra strong MDMA pills in circulation. If you feel hot, develop a fast heart rate or have a friend who is unresponsive, please seek help with a member of staff as soon as possible."